Ask a doctor

I Had Botox Injection in my Forehead 5 Days Ago, Immediately After Injection I Had Allergic Reaction Such As Erithema and Edema?

I had Botox injection in my forehead 5 days ago, immediately after injection I had allergic reaction such as erythema and edema in injection site, chest pain and breath difficulty, I went to hospital and I'm good now, but edema in my forehead is present until now and is moving from my forehead to base of nose and inner cantus of eyes, I think it's moving downward every day. there is no erythema or itching in this site.is this dangerous and what should I do???

Doctor Answers (5)

Botox and Allergic Reactions

+1

Thank you for your question. I would recommend reporting your symptoms to your injector so they can report it to the Botox medical department. You can take some antihistamine such as Claritin or Zyrtec in the morning and Benadryl at night to help with the swelling. It is moving downward due to gravity pull. It may take few days for the swelling to go away. I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Botox allergy

+1

People with milk allergy (lactose) should not receive Dysport brand of botulinum toxin. Outside of the botulinum toxin, you may also be allergic to the anesthetic that was used. The dependent ("migrating") swelling in the forehead should ultimately resolve, although it may take some time. Ice packs and sleeping in a recliner may help.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Allergic reaction to Botox?

+1

It is possible that you are allergic to something that was injected which could have been part of the Botox or the preservative in the saline that might have been used to dissolve it. However, it is also possible that you are allergic to what could have been used to clean or numb you prior. I do not use numbing cream for Botox but some probably do. I would certainly discuss this with your doctor as you might want to know what you are allergic to. I have never seen this before. The reaction/swelling is progressing as expected and will soon resolve. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Allergic Reaction to Botox

+1

It sounds like you had a severe allergic reaction to the Botox injections.  It is not uncommon to have significant swelling with allergic reaction but you should stay in contact with your doctor and let them monitor your progress.

Rigo Mendoza, MD
Tampa Plastic Surgeon
4.0 out of 5 stars 23 reviews

Botox and adverse event

+1

The last place I would be is on Real Self with an apparent medical emergency - I'm not sure what your physician recommended when you were initially treated but certainly if this was a true allergic emergency, you'd clearly be wise to return to your physician for a thorough assessment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 141 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.